Cognitive problems worsening. Meds? if so what meds.

Discussion in 'Fibromyalgia Main Forum' started by bobbycat, Apr 30, 2011.

  1. bobbycat

    bobbycat New Member

    Have any of you have a decline in you cognitive problems and if so do you attribute it to any of your meds. Have any of you gone off meds and recovered from declining memory problems and if so what meds did you go off of.
  2. bobbycat

    bobbycat New Member

    I am really getting concerned to the point I don't know what to do. I rather have my brain and suffer then no brain I think although it would be difficult to go off my meds. I am going to see a neurologist. I saw one but insurance changed and it was for one visit and she said it was not meds but the more research I do the more I believe it is. I do have progressive FMS, disinegrating disk disease in neck, bulging disk, was in two car accidents as well as other problems so I am scared to try going without them but I think I am more afraid of loosing my mind.
  3. elliespad

    elliespad Member

    My cognitive problems improved quite a bit when I took B-12 injections, Methylcobalamine. I never noticed any other improvements or worsening of symptoms, just the clearing of the horrible jumbled up brain. I will be getting my first injection of Hydroxycobalamine this Wednesday. Keeping my fingers crossed.
  4. TigerLilea

    TigerLilea Active Member

    Are you female? If so, are you near perimenopause/menopause? because that definitely can cause cognitive problems until your hormones balance out. Everytime my progesterone levels go wonky, so does my mind :)
  5. mjj3

    mjj3 New Member

    yes, I have had very much in the last 3-4 months much more jumbled thoughts and declining memory and ability to remember things. I spoke with my doc about it and she recommended to increase the savella and see if it helps. so far it hasn't.

    PITATOO Member

    Our short term memories worsen when we do not get enough and proper sleep. It is thought that our short term memories experienced during the day get written to a longer term type memory when we go into stage 4 sleep. I think this has to do with it. Not going into to stage 4 sleep can be caused by meds and FMS/CFIDS. Not really an answer but something to think about. I too suffer, it is tough in my career, I am a computer scientist and my "bread and butter" depend on my memory and a lot of it short term because even though I have been in the business 27 years and every day it is something new to learn, remember and practice. I also teach classes and that's tough sometimes. But I do know I am worse when I don't sleep well. I was on klonapin for 12 years, I think that hurt me, my cut way and on valium and seems a little better. Some thoughts....
  7. bobbycat

    bobbycat New Member

    I have had FMS and other medical problems. I am getting worse with my cognitive problems. To the point that I am really concerned and they are going to test for MS but I do not think I have that I still think it can be meds related. I need to know if any of you take oxcodone and if you still do or if you have and gone off of it and if you memory has improved also the same with antidepressants also anyone take topamax and gone off it with improvement
  8. kezzluvscats

    kezzluvscats New Member

    If i get tired and do not rest or am not sleeping properly it gets worse. I am undertaking a corrospondence course-yes it is going to takes years as i have to be in mood. I have to tell people as sometimes i forget that i forget and misunderstandings can happen. I read alot and i find this helps. sometimes i have to reread bits but it keeps the brain functioning. Good Luck and don't feel stupid or anything else. I use to feel useless but i find ways to distract my bad thoguhts. HUGS